Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 24, 2013, 4:18 AM CST for 8 counties in Texas. It took effect at Feb 25, 2013, 9:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 4:18 AM CST (10:18 UTC)
- In effect from
- Feb 25, 2013, 9:00 AM CST
- Expired
- Feb 25, 2013, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWUS84 KBRO 241018 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 418 AM CST SUN FEB 24 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY... .A COLD FRONT WILL BRING A MUCH DRIER AIR MASS INTO THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS MONDAY MORNING THROUGH MONDAY EVENING. RELATIVE HUMIDITY VALUES WILL FALL IN THE LOWER TEENS ACROSS DEEP SOUTH TEXAS WITH THE LOWEST VALUES ACROSS THE WEST. RELATIVE HUMIDITY VALUES WILL DECREASE TO BETWEEN 6 AND 20 PERCENT THROUGH MONDAY EVENING. WINDS WILL BE BETWEEN 25 TO 40 MPH AT THE 20 FOOT LEVEL WITH HIGHER GUSTS DURING THE DAY MONDAY. TXZ248>257-241830- /O.UPG.KBRO.FW.A.0002.130225T1500Z-130226T0200Z/ /O.NEW.KBRO.FW.W.0003.130225T1500Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 418 AM CST SUN FEB 24 2013 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CST MONDAY FOR VERY STRONG NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...DRIEST AND WINDIEST PERIOD WILL BE DURING THE MORNING THROUGH THE EVENING HOURS ON MONDAY. * WIND...NORTHWEST TO NORTH WINDS WILL REACH 30 TO 40 MPH WITH HIGHER GUSTS. * HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 20 PERCENT MONDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ CASTILLO
5 follow-up statements
229 WWUS84 KBRO 241852 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1252 PM CST SUN FEB 24 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY... .A COLD FRONT WILL BRING A MUCH DRIER AIR MASS INTO THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS MONDAY MORNING THROUGH MONDAY EVENING. THE RELATIVE HUMIDITY VALUES WILL FALL IN THE LOWER TEENS ACROSS DEEP SOUTH TEXAS WITH THE LOWEST VALUES ACROSS THE WEST. RELATIVE HUMIDITY VALUES WILL DECREASE TO BETWEEN 6 AND 20 PERCENT THROUGH MONDAY EVENING. THE WINDS WILL RANGE FROM 25 TO 35 MPH AT THE 20 FOOT LEVEL WITH HIGHER GUSTS POSSIBLE DURING THE DAY MONDAY. TXZ248>257-250300- /O.CON.KBRO.FW.W.0003.130225T1500Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1252 PM CST SUN FEB 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252...253...254...255...256 AND 257... * TIMING...DRIEST AND WINDIEST PERIOD WILL BE DURING THE MORNING THROUGH THE EARLY EVENING HOURS ON MONDAY. * WIND...NORTHWEST TO NORTH WINDS WILL REACH 30 TO 40 MPH WITH HIGHER GUSTS. * HUMIDITY...THE LOWEST RELATIVE HUMIDITY VALUES WILL RANGE FROM THE SINGLE DIGITS OUT WEST TO NEAR 20 PERCENT BY MONDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
246 WWUS84 KBRO 250230 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 PM CST SUN FEB 24 2013 ...CRITICAL FIRE WEATHER CONDITIONS MONDAY... .A COLD FRONT TO USHER IN VERY DRY AIR AND WINDY CONDITIONS ACROSS THE RANCH LANDS AND THE ENTIRE RIO GRANDE VALLEY OF DEEP SOUTH TEXAS MONDAY. RELATIVE HUMIDITY VALUES TO FALL QUICKLY AS WINDS INCREASE TO CRITICAL LEVELS MONDAY BY NOON AS THE COLD FRONT SWEEPS ACROSS THE REGION. WESTERN AREAS CAN EXPECT THE STRONGEST WIND AND LOWEST HUMIDITY. THE COASTAL COUNTIES WILL ALSO SEE HUMIDITY VALUES PLUMMET AND WINDS PEAK DURING THE AFTERNOON. EXTREME FIRE BEHAVIOR CAN BE EXPECTED AS WIND GUSTS APPROACH 50 MPH. TXZ248>257-251130- /O.CON.KBRO.FW.W.0003.130225T1500Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 830 PM CST SUN FEB 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252...253...254...255...256 AND 257... * TIMING...DRIEST AND WINDIEST PERIOD WILL BE DURING THE MORNING THROUGH THE EARLY EVENING HOURS ON MONDAY. * WIND...NORTHWEST TO NORTH WINDS WILL REACH 30 TO 40 MPH WITH HIGHER GUSTS APPROACHING 50 MPH. * HUMIDITY...THE LOWEST RELATIVE HUMIDITY VALUES WILL RANGE FROM THE SINGLE DIGITS OUT WEST TO NEAR 20 PERCENT ALONG THE GULF COAST MONDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. EXPLOSIVE DEVELOPMENT IS POSSIBLE WITH THE VERY DRY VEGETATION AND ABUNDANT FUELS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
125 WWUS84 KBRO 250934 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 334 AM CST MON FEB 25 2013 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY... .THE APPROACHING COLD FRONT WILL USHER IN TINDER DRY CONDITIONS ACROSS THE ENTIRE REGION TODAY. RELATIVE HUMIDITY VALUES WILL PLUMMET TO 5 OR 10 PERCENT FOR A SIGNIFICANT PORTION OF THE DAY. WINDS WILL REACH AT LEAST 35 MPH IN THE WESTERN VALLEY THIS AFTERNOON...WITH WINDS OF 25 TO 30 CLOSER TO THE COAST. THE COMBINATION OF THESE FACTORS WILL BRING AN EXTREME FIRE BEHAVIOR THREAT TO AREAS WEST OF US 281 AND A CRITICAL THREAT FOR AREAS EAST OF US 281. TXZ248>257-251800- /O.CON.KBRO.FW.W.0003.130225T1500Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 334 AM CST MON FEB 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252...253...254...255... 256 AND 257... * TIMING...DRIEST AND WINDIEST PERIOD WILL BE DURING THE MORNING THROUGH THE EARLY EVENING HOURS ON MONDAY. * WIND...NORTHWEST TO NORTH WINDS WILL REACH 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH. * HUMIDITY...THE LOWEST RELATIVE HUMIDITY VALUES WILL RANGE FROM THE SINGLE DIGITS OUT WEST TO NEAR 20 PERCENT ALONG THE GULF COAST MONDAY AFTERNOON. HUMIDITY RECOVERY WILL BE POOR FOR THE REGION...ONLY INCREASING TO 30 TO 40 PERCENT OVERNIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD WITH EXTREME SPEED. EXPLOSIVE DEVELOPMENT IS LIKELY WITH THE VERY DRY VEGETATION AND ABUNDANT FUELS. EXTREME RESISTANCE TO CONTROL EFFORTS WILL OCCUR. CESSATION OF ANY OUTDOOR BURNING IS HIGHLY ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
238 WWUS84 KBRO 251757 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1157 AM CST MON FEB 25 2013 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY... .THE PASSAGE OF A COLD FRONT THIS MORNING IS USHERING IN VERY DRY CONDITIONS ACROSS THE ENTIRE REGION TODAY. THE RELATIVE HUMIDITY VALUES ARE FALLING INTO THE 5 OR 10 PERCENT RANGE FOR A SIGNIFICANT PORTION OF THE DAY. THE VERY STRONG NORTHWEST WINDS WILL PREVAIL ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THE COMBINATION OF THESE FACTORS WILL BRING AN EXTREME FIRE BEHAVIOR THREAT TO AREAS WEST OF US 281 AND A CRITICAL THREAT FOR AREAS EAST OF US 281. TXZ248>257-260200- /O.CON.KBRO.FW.W.0003.000000T0000Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1157 AM CST MON FEB 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248... 249...250...251...252...253...254...255...256 AND 257... * TIMING...THE DRIEST AND WINDIEST PERIOD WILL BE DURING THE AFTERNOON THROUGH THE EARLY EVENING HOURS TODAY. * WIND...THE NORTHWEST WINDS WILL REACH 30 TO 40 MPH WITH SOME GUSTS APPROACHING 40 TO 50 MPH. * HUMIDITY...THE LOWEST RELATIVE HUMIDITY VALUES WILL RANGE FROM THE SINGLE DIGITS OUT WEST TO NEAR 20 PERCENT ALONG THE GULF COAST THIS AFTERNOON AND EARLY THIS EVENING. THE HUMIDITY RECOVERY WILL BE POOR FOR THE REGION...ONLY INCREASING TO 30 TO 40 PERCENT OVERNIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD WITH EXTREME SPEED. EXPLOSIVE DEVELOPMENT IS LIKELY WITH THE VERY DRY VEGETATION AND ABUNDANT FUELS. EXTREME RESISTANCE TO CONTROL EFFORTS WILL OCCUR. CESSATION OF ANY OUTDOOR BURNING IS HIGHLY ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
938 WWUS84 KBRO 260204 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 804 PM CST MON FEB 25 2013 ...CONDITIONS IMPROVING ACROSS DEEP SOUTH TEXAS... .WINDS ARE STEADILY DECREASING AND WILL CONTINUE TO DECREASE TO AROUND 10 MPH EARLY TUESDAY MORNING. RELATIVE HUMIDITY VALUES WILL ALSO INCREASE SLOWLY THROUGH SUNRISE. THEREFORE...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. TXZ248>257-260315- /O.EXP.KBRO.FW.W.0003.000000T0000Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 804 PM CST MON FEB 25 2013 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248... 249...250...251...252...253...254... 255...256 AND 257... .WINDS ARE STEADILY DECREASING AND WILL CONTINUE TO DECREASE TO AROUND 10 MPH EARLY TUESDAY MORNING. RELATIVE HUMIDITY VALUES WILL ALSO INCREASE SLOWLY THROUGH SUNRISE. THEREFORE...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:11 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 24, 4:11 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
411 AM CST SUN FEB 24 2013
...VERY STRONG WINDS EXPECTED ACROSS THE RIO GRANDE VALLEY MONDAY...
...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY...
.SHORT TERM /TODAY THROUGH MONDAY/...SURFACE HIGH PRESSURE OVER
NORTHEAST TEXAS WILL GRADUALLY SHIFT EAST TODAY ALLOWING A MORE
EAST/SOUTHEAST FLOW INTO THE LOWER VALLEY. LIGHT BREEZE THIS AFTERNOON
WILL INCREASE MOISTURE CONTENT IN THE AREA BUT IT WILL REMAIN VERY
SHALLOW ALONG THE COASTAL COUNTIES. HIGH TEMPERATURES WILL REACH
THE MID TO LOW 80S TODAY ACROSS THE WESTERN PORTION OF THE CWA AND
INTO THE MID 70S ALONG THE COASTAL COUNTIES. LIGHT SOUTHEAST WINDS
WILL INCREASE CLOUD COVER TONIGHT ONCE AGAIN FOR MUCH OF THE CWA.
STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS NORTH CENTRAL TEXAS
SUNDAY NIGHT INTO MONDAY DEVELOPING A STRONG PRESSURE GRADIENT
ACROSS SOUTH TEXAS. LATEST 00Z GFS/ECMWF 850 MB WINDS PROG BETWEEN
45KT TO 55KT OVER THE NORTHERN PORTION OF THE CWA INCREASING INTO
THE 50KT RANGE TO THE SOUTH. DRY AIR WILL SURGE BEHIND THIS SYSTEM
ALLOWING FOR STRONG MIXING ACROSS THE VALLEY THROUGH OUT THE DAY
MONDAY. EXPECT WINDS BETWEEN 25 TO 35 KNOTS AT THE SURFACE WITH
GUSTS UP TO 40 KNOTS OR HIGHER AT TIMES MONDAY AFTERNOON. THERE IS
A WIND ADVISORY IN EFFECT FOR MONDAY AT THIS TIME. IN
ADDITION...DRY AIR WILL KEEP HUMIDITY VALUES VERY LOW THROUGHOUT
THE DAY. HIGH TEMPERATURES WILL REMAIN IN THE MID 70S MONDAY.
PRECIPITATION WILL BE VERY LIMITED WITH THIS SYSTEM AS MOST OF THE
DEEPER MOISTURE REMAINS TO THE NE.
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...BREEZY TO WINDY
CONDITIONS TO PERSIST MONDAY EVENING BEFORE THE PRESSURE GRADIENT
BEGINS TO RELAX ACROSS SOUTH TEXAS. THE DRIER AIR ACROSS THE RIO
GRANDE VALLEY WILL PROVIDE COOLER TEMPERATURES MON NIGHT WITH
RADIATIONAL COOLING. THE DRIER AIR ACROSS THE AREA TUESDAY WILL BE
REINFORCED WED NIGHT INTO THURSDAY AS A SURGE OF HIGH PRESSURE
BUILDS INTO THE CWA IN THE WAKE OF THE LOW PRESSURE SYSTEM ACROSS
THE NORTHEAST UNITED STATES. NORTHWEST FLOW ALOFT AND AT THE
SURFACE WILL PREVAIL THROUGH THE REST OF THE WEEK INTO THE WEEKEND.
&&
.MARINE...
TODAY THROUGH MONDAY...SURFACE HIGH OVER THE NORTHEAST WILL BEGIN
TO SHIFT EAST TODAY ALLOWING WINDS TO VEER TO THE EAST/SOUTHEAST
THIS AFTERNOON. SEAS WILL REMAIN BETWEEN 2 TO 4 FEET TODAY. EXPECT
SOUTHERLY FLOW THROUGH THE NIGHT WITH WINDS BETWEEN 10 TO 15 KNOTS
AND BUILDING SEAS BETWEEN 3 TO 4 FEET. CONDITIONS BEGIN TO CHANGE
INTO MONDAY AS A STRONG LOW PRESSURE SYSTEM MOVES EAST ACROSS
CENTRAL TEXAS. A STRONG PRESSURE GRADIENT SETS UP ACROSS SOUTH
TEXAS ALLOWING GALE FORCE GUSTS TO DEVELOP BEHIND THIS SYSTEM
MONDAY AFTERNOON THROUGH THE EVENING. NORTHWEST WINDS WILL
INCREASE BETWEEN 25 TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS PEAKING IN
THE AFTERNOON MONDAY. SEAS WILL REACT QUICKLY TO THIS STRONG WINDS
BUILDING BETWEEN 4 TO 6 IN THE EARLY MORNING AND 8 TO 10 FEET BY
THE EVENING. AS THIS SYSTEM MOVES EAST...THE STRONG WINDS WILL
SHIFT INTO THE FAR OFFSHORE WATERS.
MONDAY NIGHT THROUGH THURSDAY...VERY STRONG NORTHWEST WINDS WILL
PREVAIL ACROSS THE COASTAL WATERS MON NIGHT BEFORE THE PRESSURE
GRADIENT RELAXES ACROSS THE WESTERN GULF OF MEXICO TUESDAY. SMALL
CRAFT ADVISORIES...IF NOT GALE WARNINGS...WILL BE NEEDED MON NIGHT
BEFORE WINDS DIMINISH TUESDAY. SMALL CRAFT ADVISORIES WILL LIKELY
NEED TO BE EXTENDED TUESDAY FOR HIGH SEAS OFFSHORE. LIGHT TO
MODERATE NORTH WINDS TUESDAY SHOULD BECOME LIGHT AND VARIABLE TUES
NIGHT BEFORE ANOTHER COLD FRONT MOVES OFFSHORE THE LOWER TX COAST
WED AFTERNOON. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED IN THE
WAKE OF THE FRONT WED NIGHT INTO EARLY THURSDAY. WINDS AND SEAS
WILL DIMINISH THURS AFTERNOON AS THE PRESSURE GRADIENT RELAXES ACROSS THE
WESTERN GULF OF MEXICO.
&&
.FIRE WEATHER /MONDAY/...CONDITIONS WILL DETERIORATE MONDAY AS A
STRONG UPPER LEVEL LOW MOVES EAST STRENGTHENING THE SURFACE
GRADIENT ACROSS SOUTH TX MONDAY. THE LATEST MODEL RUNS SHOW VERY
WINDY CONDITIONS STARTING EARLY 15Z MONDAY AS THE SURFACE HIGH
MOVES SOUTHWARD. NO WETTING PRECIPITATION EXPECTED AS MOST OF THE
MOISTURE GETS PUSHED TOWARDS NORTHEAST TEXAS. MINIMUM RH VALUES WILL
RANGE BETWEEN 6 TO 15 PERCENT WHICH IS VERY LOW AND THE LAST FEW
MODEL RUNS HAVE BEEN CONSISTENT AND CONTINUE TO LOWER THE MIN RH VALUES.
THE STRONG WINDS BEHIND THIS SYSTEM PLUS THE LOW MIN RH VALUES
WILL ENHANCE WILDFIRE GROWTH IN AN INSTANT. DUE TO STRONG WINDS
AND THE CONSISTENCY BETWEEN THE MODELS THE LAST FEW RUNS...HAVE
ISSUED A RED FLAG WARNING FOR CONDITIONS ON MONDAY THROUGH 02Z
ACROSS THE CWA. THE NORTHWEST FLOW WILL BEGIN TO DIMINISH AND
WINDS LOWER IN THE EVENING. RH RECOVERIES WILL BE FAIR TO POOR
WITH VALUES RANGING BETWEEN 30 TO 40 PERCENT RANGE WITH THE LOWEST
VALUES TO THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 75 62 75 46 / 10 10 10 0
BROWNSVILLE 78 63 76 47 / 10 10 10 0
HARLINGEN 81 60 77 46 / 10 10 10 0
MCALLEN 81 62 79 44 / 10 10 10 0
RIO GRANDE CITY 82 60 79 45 / 0 10 10 0
SOUTH PADRE ISLAND 71 63 74 51 / 10 10 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 8 PM CST MONDAY FOR TXZ248>257.
WIND ADVISORY FROM 9 AM TO 8 PM CST MONDAY FOR TXZ248>257.
GM...GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GMZ150-
155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/61Hazardous weather outlook, Feb 23, 8:59 PM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 859 PM CST SAT FEB 23 2013 GMZ130-132-135-150-155-170-175-250300- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 859 PM CST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE LAGUNA MADRE AND THE LOWER TEXAS GULF WATERS EARLY MONDAY WITH POSSIBLE GALE WARNINGS FOR THE OFFSHORE WATERS. SMALL CRAFT ADVISORIES WILL BE NEEDED WEDNESDAY AND POSSIBLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-250300- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 859 PM CST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FIRE WEATHER WATCH IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY NORTHWEST TO NORTH WINDS AND LOW HUMIDITY VALUES. STRONG NORTHWEST TO NORTH WINDS ARE EXPECTED TO DEVELOP ACROSS THE RIO GRANDE VALLEY MONDAY. WIND ADVISORIES MAY BE NEEDED ON MONDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT THE LOCAL BEACHES MONDAY...WEDNESDAY AND THURSDAY...AND AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:50 PM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 8 hr |
| Feb 24, 2:49 AM CST | Gale Watch | BRO | 11 hr | |
| Feb 24, 3:31 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 40 hr |
| Feb 24, 4:56 AM CST | Dense Fog Advisory | BRO | Brooks, Jim Hogg, Kenedy, Zapata | 4 hr |
| Feb 24, 1:37 PM CST | Gale Warning | BRO | 39 hr | |
| Feb 24, 1:50 PM CST | High Wind Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 14 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.